Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 30, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 11, 2013, 3:03 PM CDT for 4 counties in Tennessee. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2013, 3:03 PM CDT (20:03 UTC)
- Expired
- Apr 11, 2013, 3:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Clay County, TN, Jackson County, TN, Macon County, TN, Smith County, TN
The radar
The Nashville radar (KOHX), 92 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 3:13 PM CDT | TSTM WND DMG | 9 Nnw Gainesboro, TN | TREES AND POWER LINES DOWN IN NORTHWEST JACKSON COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 12:34 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1408 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
338
WUUS54 KOHX 112003
SVROHX
TNC027-087-111-159-112045-
/O.NEW.KOHX.SV.W.0030.130411T2003Z-130411T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
303 PM CDT THU APR 11 2013
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SMITH COUNTY IN MIDDLE TENNESSEE...
CLAY COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN JACKSON COUNTY IN MIDDLE TENNESSEE...
EASTERN MACON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 345 PM CDT
* AT 259 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS 9 MILES SOUTH OF RED BOILING SPRINGS...
MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
CELINA...RED BOILING SPRINGS...WHITLEYVILLE AND MOSS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A
STURDY BUILDING NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM THURSDAY
EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3662 8533 3632 8587 3644 8599 3663 8584
3662 8549 3663 8541
TIME...MOT...LOC 2003Z 229DEG 40KT 3643 8583
$$
SHAMBURGER3 follow-up statements
973
WWUS54 KOHX 112012
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
312 PM CDT THU APR 11 2013
TNC111-159-112022-
/O.CAN.KOHX.SV.W.0030.000000T0000Z-130411T2045Z/
SMITH TN-MACON TN-
312 PM CDT THU APR 11 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MACON AND NORTHEASTERN
SMITH COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR CENTRAL TENNESSEE.
LAT...LON 3662 8533 3639 8575 3642 8582 3655 8581
3662 8579 3662 8551 3663 8540
TIME...MOT...LOC 2012Z 230DEG 40KT 3648 8572
$$
TNC027-087-112045-
/O.CON.KOHX.SV.W.0030.000000T0000Z-130411T2045Z/
CLAY TN-JACKSON TN-
312 PM CDT THU APR 11 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
JACKSON AND CLAY COUNTIES UNTIL 345 PM CDT...
AT 308 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF RED BOILING
SPRINGS...OR 9 MILES NORTHWEST OF GAINESBORO...MOVING NORTHEAST AT 45
MPH.
LOCATIONS IMPACTED INCLUDE...
CELINA...WHITLEYVILLE AND MOSS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR CENTRAL TENNESSEE.
LAT...LON 3662 8533 3639 8575 3642 8582 3655 8581
3662 8579 3662 8551 3663 8540
TIME...MOT...LOC 2012Z 230DEG 40KT 3648 8572
$$
SHAMBURGER581
WWUS54 KOHX 112026
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
326 PM CDT THU APR 11 2013
TNC087-112036-
/O.CAN.KOHX.SV.W.0030.000000T0000Z-130411T2045Z/
JACKSON TN-
326 PM CDT THU APR 11 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JACKSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR CENTRAL TENNESSEE.
LAT...LON 3662 8533 3647 8560 3652 8571 3662 8579
3662 8549 3662 8542 3663 8540
TIME...MOT...LOC 2026Z 228DEG 40KT 3659 8559
$$
TNC027-112045-
/O.CON.KOHX.SV.W.0030.000000T0000Z-130411T2045Z/
CLAY TN-
326 PM CDT THU APR 11 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLAY COUNTY
UNTIL 345 PM CDT...
AT 322 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF CELINA...MOVING
NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
CELINA AND MOSS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR CENTRAL TENNESSEE.
LAT...LON 3662 8533 3647 8560 3652 8571 3662 8579
3662 8549 3662 8542 3663 8540
TIME...MOT...LOC 2026Z 228DEG 40KT 3659 8559
$$
SHAMBURGER958
WWUS54 KOHX 112034
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
334 PM CDT THU APR 11 2013
TNC027-112044-
/O.CAN.KOHX.SV.W.0030.000000T0000Z-130411T2045Z/
CLAY TN-
334 PM CDT THU APR 11 2013
...THE SEVERE THUNDERSTORM WARNING FOR CLAY COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR CENTRAL TENNESSEE.
LAT...LON 3662 8533 3647 8560 3652 8571 3662 8579
3662 8549 3662 8542 3663 8540
TIME...MOT...LOC 2034Z 228DEG 40KT 3665 8551
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:12 PM CDT, 51 minutes earlier.
Area forecast discussion, Apr 11, 2:12 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 212 PM CDT THU APR 11 2013 .DISCUSSION...SURFACE FRONT MOVING INTO WESTERN MIDDLE TENNESSEE THIS HOUR, WITH LINE OF CONVECTION WELL AHEAD OF THE SURFACE BOUNDARY AND A WIDE AREA OF RAIN EXTENDING BACK TO THE MISSISSIPPI RIVER. INSTABILITY PARAMETERS IN THE RAIN-FREE AREA TO OUR EAST REMAIN MODEST, WITH ISOLATED SEVERE STORMS POSSIBLE THE REST OF THIS AFTERNOON. SURFACE FRONT WILL CONTINUE PUSHING ACROSS MIDDLE TENNESSEE INTO THE EVENING, WITH GRADUAL CLEARING FROM WEST TO EAST LATER TONIGHT AND TOMORROW MORNING AS DRIER, COOLER AIR WORKS ITS WAY INTO THE MID STATE. WEAK HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT, WITH THE UPPER RIDGE PASSING TO OUR EAST BY SUNDAY EVENING. TEMPERATURES THE NEXT 48 HOURS OR SO WILL BE MUCH COOLER THAN WHAT WE EXPERIENCED BEFORE THE COLD FRONT, WITH MUCH WARMER AIR ARRIVING BY SUNDAY. AT THIS TIME, WE'RE LOOKING AT SLIGHT CHANCE POP'S FOR MUCH OF NEXT WEEK AS A SERIES OF WEAK SHORTWAVES AFFECTS THE MID STATE, WITH THE NEXT MAJOR FROPA NOT EXPECTED UNTIL THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 47 64 42 65 / 50 05 10 05 CLARKSVILLE 42 62 38 65 / 30 05 10 05 CROSSVILLE 46 58 38 62 / 90 10 10 10 COLUMBIA 46 66 42 67 / 50 05 10 05 LAWRENCEBURG 44 66 41 69 / 40 05 10 05 WAVERLY 43 63 39 66 / 30 05 05 05 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && ROSE
Hazardous weather outlook, Apr 11, 5:13 AM CDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 513 AM CDT THU APR 11 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-121015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 513 AM CDT THU APR 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE TODAY. DAMAGING STRAIGHT LINE WINDS ARE THE PRIMARY THREAT BUT LARGE HAIL AND ISOLATED TORNADOES CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN BOYD
In the hours before
Special weather statement, Apr 11, 10:19 AM CDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1019 AM CDT THU APR 11 2013
TNZ025-057-059-111545-
DICKSON-HICKMAN-WILLIAMSON-
1019 AM CDT THU APR 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HICKMAN AND WESTERN
WILLIAMSON COUNTIES...
AT 1015 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR CENTERVILLE...MOVING NORTHEAST AT
35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CENTERVILLE...PINEWOOD...
NUNNELLY...LYLES...BON AQUA AND BURNS.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3621 8735 3606 8720 3593 8704 3569 8749
3585 8764 3597 8753
SHAMBURGERSpecial weather statement, Apr 11, 10:42 AM CDT, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1042 AM CDT THU APR 11 2013
TNZ007-025>027-111630-
CHEATHAM-DAVIDSON-DICKSON-ROBERTSON-
1042 AM CDT THU APR 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...DICKSON AND
ROBERTSON COUNTIES...
AT 1039 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR BURNS...MOVING NORTHEAST AT 45
MPH.
SOME LOCATIONS IN THE PATH INCLUDE CHARLOTTE...BURNS...WHITE BLUFF...
ASHLAND CITY...BEAMAN PARK...PLEASANT VIEW...JOELTON...RIDGETOP AND
GREENBRIER.
HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3640 8675 3629 8671 3604 8717 3605 8718
3602 8719 3597 8728 3613 8744 3640 8722
3640 8718 3643 8718 3642 8715 3644 8715
3646 8712 3646 8713 3659 8702
SHAMBURGERSpecial weather statement, Apr 11, 11:00 AM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1100 AM CDT THU APR 11 2013 TNZ058-093-094-111630- LAWRENCE-LEWIS-WAYNE- 1100 AM CDT THU APR 11 2013 ...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE...LEWIS AND WAYNE COUNTIES... AT 1055 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR COLLINWOOD...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS IN THE PATH INCLUDE COLLINWOOD...WAYNESBORO AND HOHENWALD. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3525 8791 3565 8758 3543 8727 3513 8774 SHAMBURGER
Local storm report, Apr 11, 12:07 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1207 PM CDT THU APR 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 AM HAIL 9 N MOUNT PLEASANT 35.69N 87.22W
04/11/2013 E0.75 INCH MAURY TN LAW ENFORCEMENT
&&
EVENT NUMBER OHX1300343
ALSpecial weather statement, Apr 11, 12:31 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1231 PM CDT THU APR 11 2013
TNZ027-059-111800-
DAVIDSON-WILLIAMSON-
1231 PM CDT THU APR 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON AND WILLIAMSON
COUNTIES...
AT 1228 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM THAT EXTENDED FROM BELLEVUE TO
FRANKLIN...MOVING NORTHEAST AT 50 MPH.
SOME LOCATIONS IN THE PATH INCLUDE BELLEVUE...BRENTWOOD...FOREST
HILLS...BELLE MEADE...OAK HILL...BELLS BEND...BERRY HILL...
NASHVILLE...WHITES CREEK...HERMITAGE...MADISON AND LAKEWOOD.
HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3629 8664 3625 8664 3624 8659 3617 8657
3611 8653 3586 8684 3603 8705 3613 8700
3638 8689
SHAMBURGERSpecial weather statement, Apr 11, 2:51 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
251 PM CDT THU APR 11 2013
TNZ009-010-029>031-112030-
CLAY-JACKSON-MACON-SMITH-TROUSDALE-
251 PM CDT THU APR 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...JACKSON...MACON...SMITH
AND TROUSDALE COUNTIES...
AT 249 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CARTHAGE...MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS IN THE PATH INCLUDE DIXON SPRINGS...SOUTH CARTHAGE...
CARTHAGE...PLEASANT SHADE...RED BOILING SPRINGS...WHITLEYVILLE...MOSS
AND CELINA.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3660 8527 3621 8597 3640 8614 3663 8587
3662 8549 3663 8530
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 9:33 AM CDT | Special Weather Statement | OHX | Hickman, Perry | 27 min |
| Apr 11, 10:19 AM CDT | Special Weather Statement | OHX | Dickson, Hickman | 26 min |
| Apr 11, 10:42 AM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 48 min |
| Apr 11, 11:00 AM CDT | Special Weather Statement | OHX | Lewis, Wayne | 30 min |
| Apr 11, 11:24 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis, Maury | 36 min |
| Apr 11, 11:55 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 35 min |
| Apr 11, 12:31 PM CDT | Special Weather Statement | OHX | Davidson | 29 min |
| Apr 11, 2:51 PM CDT | Special Weather Statement | OHX | Clay, Smith | 39 min |
| Apr 11, 3:19 PM CDT | Special Weather Statement | OHX | Rutherford | 26 min |
| Apr 11, 4:35 PM CDT | Special Weather Statement | OHX | Pickett | 25 min |
| Apr 11, 4:59 PM CDT | Special Weather Statement | OHX | Coffee, Grundy, Van Buren, Warren | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.